MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035422540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Intracranial Hemorrhage (1891); Ruptured Aneurysm (4436)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a stent-coiling of an unruptured acomm (anterior communicating artery) aneurysm, there was an intraprocedural rupture of the aneurysm dome.The physician had successfully placed stryker stent from the a2 to a1, and had successfully detached stryker coil inside the aneurysm dome.But, after placement and detachment of the subject coil (second coil), the physician did an angiographic run, and noticed extravasation coming from the aneurysm dome.He tried to quickly place a third coil, but the microcatheter had backed out of the aneurysm dome.So, he used a balloon as a medical intervention, and inflated it near the ica (internal carotid artery) terminus to stop the flow of blood to the acomm for about a minute.Once the balloon was deflated, he did another angiographic run, and the extravasation had stopped.After the case, the physician performed a ct scan, and commented that both the ct scan results and the patient were fine.The procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Although the dhr (device history record) could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that no anomalies were noted to the device after removal from the packaging or prior to preparation, the device was prepared as per the dfu, continuous flush was maintained throughout the procedure, the anatomy was tortuous, and the issue occurred in the anterior communicating artery (acomm).Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the reported 'patient aneurysm rupture' and 'patient intracranial hemorrhage'.

Brand Name
TARGET 360 ULTRA 2.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15882821
Report Number3008881809-2022-00602
Device Sequence Number20114458
Product Code HCG
UDI-Device Identifier04546540675866
UDI-Public04546540675866
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0035422540
Device Catalogue NumberM0035422540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER); SL-10 CATHETER (STRYKER); TARGET COIL (STRYKER); TRANSFORM BALLOON (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown